Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Having cold. Taken Laz. No improvement. Suggest?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Am having cold from past few days
have taken Laz 500 for 3 days and also taken 2 days medicine from family doctor, still problem persist.

please suggest
Posted Fri, 27 Sep 2013 in General Health
Answered by Dr. Chakravarthy Mazumdar 53 minutes later
Brief Answer:
Do not abuse medication

Detailed Answer:

Laz 500 does not work for simple cold and cough. It is a very strong antibiotic which adds stress to your body when taken without necessity.

Typically cold and cough are symptoms of viral infection which subsides in a weeks time by following hygienic measures. Antibiotics are not needed for such illness. You had not mentioned what was the medicine prescribed by your family doctor. I am sure he would have given you appropriate therapy now. I suggest you to continue the same for next 5 days and you should be doing fine by then.

Measure that help faster recovery are:
1) Consume large amount of normal temp water up to 3 to 4 litres per day.
2) Do not over stress / work than the stipulated time at least for next 5 days.
3) If the runny nose is not resolved you may try Tab Cetrizine up to 10 mg which I prescribe for my clinic patients in the night.
4) Better stay indoors as you may easily catch bacteria as well.

Hope this helps.
Above answer was peer-reviewed by
Follow-up: Having cold. Taken Laz. No improvement. Suggest? 13 minutes later
can you prescribe some medicine for cough as well
Answered by Dr. Chakravarthy Mazumdar 1 hour later
Brief Answer:
Cetrizine works

Detailed Answer:

I have suggested the medicine keeping your cough as associated symptom.

So Zinetac and Cetrizine should work.

Please close the discussion if you do not have any other query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor